Alert archive / Puerto Rico / Marine Weather Statements in 2008
Marine Weather Statement 21, NWS JSJ
NWS JSJ issued this marine weather statement at Jun 22, 2008, 2:50 PM CDT. It took effect at Jun 22, 2008, 7:00 PM CDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2008, 2:50 PM CDT (19:50 UTC)
- In effect from
- Jun 22, 2008, 7:00 PM CDT
- Expired
- Jun 23, 2008, 9:00 PM CDT
- In force
- 26 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
000 FZCA72 TJSJ 221950 MWSSJU MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 350 PM AST SUN JUN 22 2008 AMZ710-720-730-230400- /X.NEW.TJSJ.MA.S.0021.080623T0000Z-080623T1200Z/ ATLANTIC WATERS NORTHWARD TO 19.5N AND BETWEEN 64N AND 68W FROM NORTHWEST COAST OF PUERTO RICO AT PUNTA CADENA EASTWARD TO MOUTH OF RIO GUAJATACA EXTENDING BEYOND 100 FATHOM LINE TO THE ANEGADA PASSAGE- ATLANTIC NEARSHORE WATERS FROM MOUTH OF RIO GUAJATACA EASTWARD TO CABO SAN JUAN THEN EASTWARD TO CULEBRA ST. THOMAS ST. JOHN AND ADJACENT ISLANDS OUT TO 100 FATHOM LINE.- CARIBBEAN WATERS FROM PUNTA VIENTO TO CABO SAN JUAN EXTENDING SOUTHWARD TO 17N AND EASTWARD TO 64W INCLUDING THE CARIBBEAN WATERS OF CULEBRA AND VIEQUES AND OF THE U.S. VIRGIN ISLANDS.- 350 PM AST SUN JUN 22 2008 ...STRONG LOW LEVEL WIND SURGE TO MOVE INTO AREA WATERS OVERNIGHT AND MONDAY... A BROAD LOW LEVEL WIND SURGE WAS ENTERING THE WINDWARD ISLANDS THIS AFTERNOON...AND EXTENDED EAST AND NORTHEASTWARD INTO THE CENTRAL TROPICAL ATLANTIC. THIS WIND SURGE WAS OCCURRING WITH AND IN ADVANCE OF AN ACTIVE TROPICAL WAVE NEARING 50 WEST THIS AFTERNOON. THIS WIND SURGE IS EXPECTED TO PRODUCE SUSTAINED WINDS OF 20 TO 25 KNOT WINDS...WITH FREQUENT HIGHER GUSTS...AND QUICKLY BUILDING SEAS INTO THE LEEWARD ISLANDS AFTER MIDNIGHT...INTO EASTERN SECTIONS OF THE LOCAL AREA BY SUNRISE...AND THEN ACROSS THE ENTIRE AREA ON MONDAY. SCATTERED TO NUMEROUS SQUALLS...AND ISOLATED THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 KT...AND STEEP WAVES OF NEAR 10 FEET. THE HIGHEST WIND AND SEAS ARE CURRENTLY FORECAST BY NWS COMPUTER MODELS TO MOVE ACROSS THE NORTHERN LEEWARD ISLANDS AND CONTINUE WEST NORTHWESTWARD ACROSS THE NORTHERN VIRGIN ISLANDS AND THEIR ADJACENT ATLANTIC WATERS. STAY TUNED FOR ANY ADDITIONAL STATEMENTS OR POSSIBLE WATCHES OR WARNINGS FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN JUAN. $$ SS
2 follow-up statements
000 FZCA72 TJSJ 230840 MWSSJU MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 440 AM AST MON JUN 23 2008 AMZ740-231645- /X.EXB.TJSJ.MA.S.0021.000000T0000Z-080623T2000Z/ CARIBBEAN WATERS FROM PUNTA VIENTO TO PUNTA MELONES AND THE WATERS OUTSIDE OF 12 NM FROM PUNTA MELONES TO PUNTA CADENA EXTENDING SOUTHWARD OF TO 17N AND WESTWARD TO 68W- 440 AM AST MON JUN 23 2008 431 AM AST MON JUN 23 2008 ...STRONG LOW LEVEL WIND SURGE WILL MOVE THROUGH THE AREA TODAY... THE LEADING EDGE OF A WIND SURGE IN THE EASTERIES HAS REACHED THE EASTERN EDGE OF OUR LOCAL COASTAL WATERS THIS MORNING. THIS WIND SURGE IS EXPECTED TO PRODUCE SUSTAINED WINDS OF 20 TO 25 KNOT...WITH FREQUENT HIGHER GUSTS. SEAS ARE EXPECTED TO BUILD QUICKLY ACROSS THE ENTIRE AREA TODAY. SCATTERED THUNDERSTORMS AND ISOLATED SQUALLS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 30 TO 40 KT...AND STEEP WAVES OF NEAR 10 FEET. HIGHER SUSTAINED WINDS ARE POSSIBLE ACROSS THE HIGHER ELEVATIONS. $$ AMZ710-720-730-231645- /X.EXT.TJSJ.MA.S.0021.000000T0000Z-080623T2000Z/ ATLANTIC WATERS NORTHWARD TO 19.5N AND BETWEEN 64N AND 68W FROM NORTHWEST COAST OF PUERTO RICO AT PUNTA CADENA EASTWARD TO MOUTH OF RIO GUAJATACA EXTENDING BEYOND 100 FATHOM LINE TO THE ANEGADA PASSAGE- ATLANTIC NEARSHORE WATERS FROM MOUTH OF RIO GUAJATACA EASTWARD TO CABO SAN JUAN THEN EASTWARD TO CULEBRA ST. THOMAS ST. JOHN AND ADJACENT ISLANDS OUT TO 100 FATHOM LINE.- CARIBBEAN WATERS FROM PUNTA VIENTO TO CABO SAN JUAN EXTENDING SOUTHWARD TO 17N AND EASTWARD TO 64W INCLUDING THE CARIBBEAN WATERS OF CULEBRA AND VIEQUES AND OF THE U.S. VIRGIN ISLANDS.- 440 AM AST MON JUN 23 2008 431 AM AST MON JUN 23 2008 ...STRONG LOW LEVEL WIND SURGE WILL MOVE THROUGH THE AREA TODAY... THE LEADING EDGE OF A WIND SURGE IN THE EASTERIES HAS REACHED THE EASTERN EDGE OF OUR LOCAL COASTAL WATERS THIS MORNING. THIS WIND SURGE IS EXPECTED TO PRODUCE SUSTAINED WINDS OF 20 TO 25 KNOT...WITH FREQUENT HIGHER GUSTS. SEAS ARE EXPECTED TO BUILD QUICKLY ACROSS THE ENTIRE AREA TODAY. SCATTERED THUNDERSTORMS AND ISOLATED SQUALLS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 30 TO 40 KT...AND STEEP WAVES OF NEAR 10 FEET. HIGHER SUSTAINED WINDS ARE POSSIBLE ACROSS THE HIGHER ELEVATIONS. STAY TUNED FOR ANY ADDITIONAL STATEMENTS OR POSSIBLE WATCHES OR WARNINGS FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN JUAN. $$
000 FZCA72 TJSJ 231811 MWSSJU MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 211 PM AST MON JUN 23 2008 AMZ710-720-730-740-240200- /X.EXT.TJSJ.MA.S.0021.000000T0000Z-080624T0200Z/ ATLANTIC WATERS NORTHWARD TO 19.5N AND BETWEEN 64N AND 68W FROM NORTHWEST COAST OF PUERTO RICO AT PUNTA CADENA EASTWARD TO MOUTH OF RIO GUAJATACA EXTENDING BEYOND 100 FATHOM LINE TO THE ANEGADA PASSAGE- ATLANTIC NEARSHORE WATERS FROM MOUTH OF RIO GUAJATACA EASTWARD TO CABO SAN JUAN THEN EASTWARD TO CULEBRA ST. THOMAS ST. JOHN AND ADJACENT ISLANDS OUT TO 100 FATHOM LINE.- CARIBBEAN WATERS FROM PUNTA VIENTO TO CABO SAN JUAN EXTENDING SOUTHWARD TO 17N AND EASTWARD TO 64W INCLUDING THE CARIBBEAN WATERS OF CULEBRA AND VIEQUES AND OF THE U.S. VIRGIN ISLANDS.- CARIBBEAN WATERS FROM PUNTA VIENTO TO PUNTA MELONES AND THE WATERS OUTSIDE OF 12 NM FROM PUNTA MELONES TO PUNTA CADENA EXTENDING SOUTHWARD OF TO 17N AND WESTWARD TO 68W- 211 PM AST MON JUN 23 2008 ...STRONG WINDS AND OCCASIONAL SQUALLS ACCOMPANYING A PASSING TROPICAL WAVE WILL CONTINUE TO AFFECT THE LOCAL ATLANTIC AND CARIBBEAN WATERS THROUGH 10 PM AST... A WIND SURGE IN THE EASTERLIES ASSOCIATED WITH A TROPICAL WAVE MOVING ACROSS THE LOCAL AREA IS PRODUCING GUSTY WINDS AND SQUALLY WEATHER ACROSS THE LOCAL WATERS THIS AFTERNOON. SUSTAINED WINDS OF 20 TO 25 KNOTS ALONG WITH GUSTS TO 40 KNOTS IN SQUALLS CAN BE EXPECTED THROUGH THE EVENING HOURS. STAY TUNED FOR ANY ADDITIONAL STATEMENTS OR POSSIBLE WATCHES OR WARNINGS FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN JUAN. $$ SR
What forecasters said that day
The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this marine weather statement went out at Jun 22, 11:22 AM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 22, 11:22 AM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1222 PM AST SUN JUN 22 2008 .UPDATE...LLVL TROUGH NNE TO SSW ENTERING W HALF OF LOCAL FCST AREA THIS MORNING...WITH BROADER MID LEVEL TROUGHING ACROSS THE ENTIRE NE CARIB REGION. TUTT LOW ACROSS THE ATLC TO OUR ENE IS RETROGRADING WWD ATTM TO INCREASE THE UPPER LEVEL WLY FLOW AND WILL ACT TO ENHANCE AFTERNOON CNVTN ACROSS THE AREA. NWS DOPPLER RADAR HAS ALREADY SHOWN A TOP 40K+ FT ACROSS ERN INTERIOR PR. DRIER AIR AND LOWER TPW ARE EXPECTED TO MOVE ACROSS THE AREA THIS AFTERNOON BEHIND THE TROUGH AXIS...REFLECTIVE OF ITS TUTT RELATED ORIGIN. STILL...ACTIVE DIURNAL CNVTN IS EXPECTED ACROSS WRN PR. ACTIVE TROPICAL WAVE ACROSS THE CENTRAL ATLC JUST COMING ON THE EDGE OF OUR CROPPED AWIPS STLT IMAGERY. THIS WAVE HAS A CLASSIC NV-SV COUPLET...WITH NV...OR WIND SURGE...RACING ACROSS 50W ATTM. THIS WIND SURGE...AND ASSOCIATED AEJ AND MOISTURE...IS FORECAST BY GFS TO MOVE INTO THE LOCAL AREA FIRST THING MONDAY MORNING AND PRODUCE VERY SQUALLY WEATHER WITH STRONG GUSTY WINDS. THIS WAVE WILL LIKELY PRODUCE BROADER AND MORE FREQUENT SQUALLS THAN THE LAST TROPICAL WAVE ON FRIDAY...AIDED BY A 35-40 KT AEJ AND SAL ON PERIPHERY OF THIS LLVL WIND SURGE. MOST SIGNIFICENT WEATHER MAY SHIFT NW ACROSS THE VI AND INTO THE LOCAL AND OFFSHORE ATLC WATERS. RECENT FORECAST HAVE BEGUN TO ADDRESS THIS...AND NO CHANGES TO SYNOPTIC REASONING ATTM. && .PREV DISCUSSION... /ISSUED 615 AM AST SUN JUN 22 2008/ SYNOPSIS...A TROUGH EXTENDS FROM A PERSISTENT UPPER LEVEL LOW NORTHEAST OF THE U.S. VIRGIN ISLANDS TO HISPANIOLA. HIGH PRESSURE RIDGES NORTHEAST FROM THE WESTERN CARIBBEAN. THIS GENERAL PATTERN CHANGES LITTLE OVER THE NEXT 10 DAYS. AT MID LEVELS...HIGH PRESSURE IN THE CENTRAL ATLANTIC BUILDS WEST SOUTHWEST TOWARD FLORIDA NOW THROUGH MONDAY EVENING. BUT WEAKER HIGH PRESSURE REMAINS IN THE WESTERN ATLANTIC THROUGH EARLY NEXT WEEK. MID LEVELS ARE MAINLY DRY OVER THE LOCAL AREA EXCEPT BETWEEN 23/18Z AND 24/18Z AND AGAIN ON THE FOLLOWING MONDAY. AT LOWER LEVELS...A TROUGH ENHANCED BY THE UPPER LEVEL LOW WILL MOVE WEST THROUGH THE AREA TODAY PROVIDING INCREASED SHOWER AND THUNDERSTORM ACTIVITY. A TROPICAL WAVE CURRENTLY NEAR 49 WEST AT 700 MB...IS MOVING AT ABOUT 23 KNOTS AND WILL MOVE ACROSS PUERTO RICO AT 18Z ON MONDAY. IT IS FOLLOWED BY A STRONG WIND SURGE WHICH WILL BRING INCREASED WINDS AND GUSTY CONDITIONS TO THE U.S. VIRGIN ISLANDS AND PUERTO RICO. ALTHOUGH A TROPICAL WAVE WILL PASS SOUTH OF THE AREA ON THURSDAY...THE NEXT TROPICAL WAVE WITH A SIGNIFICANT EFFECT FOR THE LOCAL AREA WILL NOT PASS THROUGH UNTIL SUNDAY NIGHT. DISCUSSION...BANDS OF MOISTURE VISIBLE IN SATELLITE PRODUCTS HAVE PASSED THROUGH THE ATLANTIC AND CARIBBEAN WATERS...BRINGING SHOWERS WITH MODEST AMOUNTS OF RAIN OVER THE NORTHEAST QUARTER OF PUERTO RICO AND THE VIRGIN ISLANDS OVERNIGHT. THESE SHOWERS SHOULD INCREASE...ESPECIALLY OVER PUERTO RICO TODAY. ALTHOUGH LOWER LEVEL MOISTURE FROM THE NEXT TROPICAL WAVE IS FORECAST TO ARRIVE MONDAY MORNING...THE AXIS OF THE WAVE WILL NOT PASS UNTIL MONDAY AFTERNOON AND A BAND OF MOISTURE WITH SHOWERS AND THUNDERSTORMS IS ALSO EXPECTED TO MOVE THROUGH DURING THE EVENING...KEEPING MONDAY A MOSTLY CLOUDY AND SOMEWHAT WET DAY. THE GFS SOLUTION IS NOW PROLONGING THE MOISTURE OVER THE LOCAL AREA AND IT DOES NOT CLEAR OUT FROM THE EAST UNTIL AFTER MID AFTERNOON ON TUESDAY. THIS SHOULD GIVE SOME IMPETUS TO AFTERNOON THUNDERSTORMS IN THE WEST OF PUERTO RICO...THOUGH THEY WILL FIND SOMEWHAT UNFAVORABLE CONDITIONS DUE TO THE INCREASING 850 AND 700 MB WINDS. AT 700 MB WINDS INCREASE FROM 20 TO 40 KNOTS BETWEEN NOW AND TUESDAY MORNING AND AT 850 MB THE GFS INCREASES WINDS FROM 25 TO 35 KNOTS IN THE SAME PERIOD. THE NAM ALSO INCREASES 850 MB WINDS FROM 25 KNOTS TO 45 KNOTS FROM NOW TO TUESDAY MORNING. THESE WINDS REMAIN RELATIVELY STRONG OVER THE AREA THROUGH WEDNESDAY. THIS WILL MEAN INCREASING SHOWERS AND THUNDERSTORMS WITH OCCASIONALLY STRONG WINDS AND GUSTS BEGINNING MONDAY. ALTHOUGH THE SHOWERS WILL DIMINISH DURING THE NIGHT ON MONDAY...THE WIND GUSTS WILL CONTINUE INTO TUESDAY...AND SOME GUSTS MAY BE IN EXCESS OF 35 TO 45 KNOTS OVER OPEN WATERS AND HIGHER TERRAIN. WEATHER WILL BECOME MORE TRANQUIL AFTER WEDNESDAY...AS THE TROPICAL WAVE ON THURSDAY MOVES MORE TO THE SOUTH AND WINDS ALOFT ARE WEAKER. WINDS BEHIND THE WAVE ON THE FOLLOWING SUNDAY/MONDAY WILL NOT BE AS STRONG ACCORDING TO THE LATEST GUIDANCE ALTHOUGH SOME SIGNIFICANT RAIN IS EXPECTED. AVIATION... VFR CONDITIONS ARE EXPECTED TO PREVAIL ACROSS TJPS AND TJMZ THIS MORNING. MVFR CONDITIONS AND ISOLATED TO SCATTERED SHOWERS ARE EXPECTED ACROSS ALL OTHER TAF SITES THIS MORNING. SCATTERED SHOWERS AND ISOLATED THUNDERSTORM ARE EXPECTED NEAR THE AIRPORTS OF WESTERN PUERTO RICO THIS AFTERNOON. MARINE...THE WAVE WATCH MODEL SHOWS INCREASING SEAS THROUGH TUESDAY MORNING DUE TO THE INCREASING SURFACE WINDS...AND CANNOT DISCOUNT THE MODELS ANY LONGER WHEN THEY SUGGEST 9 TO 10 FOOT SEAS IN BOTH THE CARIBBEAN AND THE ATLANTIC OFFSHORE WATERS. SEAS AT THE BUOY TO OUR SOUTH HAVE ONLY COME DOWN BELOW 7 FEET EARLY THIS MORNING...AND REACHED 9 FEET YESTERDAY EVENING. SEAS AT THE ATLANTIC BUOY HAVE BEEN 5 TO 6.5 FEET SINCE YESTERDAY MORNING. EXPECT THE WIND SURGE WILL BE ABLE TO BOOST SEAS TO 9 TO 10 FEET EVERY 7 TO 8 SECONDS WITH EASE AND SEAS MAY BE LOCALLY HIGHER ON TUESDAY. SEAS WILL NOT RETURN TO THESE HIGH LEVELS IN THE FORESEEABLE FUTURE. EQUIPMENT PROBLEMS...FAA RADAR HAS BEEN DOWN SINCE 20/1845Z...NO TIME HAS BEEN GIVEN FOR ITS RETURN TO SERVICE. && .PRELIMINARY POINT TEMPS/POPS... SJU 89 78 88 78 / 30 50 60 50 STT 87 78 85 78 / 30 50 60 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 70/99
Hazardous weather outlook, Jun 22, 5:52 AM CDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 652 AM AST SUN JUN 22 2008 AMZ710>750-PRZ001>013-231100- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 652 AM AST SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A TROPICAL WAVE TO AFFECT THE U.S. VIRGIN ISLANDS AND THE LOCAL COASTAL WATERS LATE TONIGHT INTO MONDAY. THIS WAVE WILL INCREASE CLOUD COVERAGE...SHOWERS AND THUNDERSTORM ACTIVITY AS WELL AS WINDS. THIS TYPE OF WEATHER WILL CREATE DANGEROUS AND HAZARDOUS MARINE CONDITIONS FOR BOATERS. ANOTHER WIND SURGE TRAILING THIS WAVE IS ANTICIPATED TO BRING GUSTY CONDITIONS FOR THE LATTER PART OF THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ720-730-VIZ001-002-231100- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 652 AM AST SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A TROPICAL WAVE TO AFFECT THE U.S. VIRGIN ISLANDS AND THE LOCAL COASTAL WATERS LATE TONIGHT INTO MONDAY. THIS WAVE WILL INCREASE CLOUD COVERAGE...SHOWERS AND THUNDERSTORM ACTIVITY AS WELL AS WINDS. THIS TYPE OF WEATHER WILL CREATE DANGEROUS AND HAZARDOUS MARINE CONDITIONS FOR BOATERS. ANOTHER WIND SURGE TRAILING THIS WAVE IS ANTICIPATED TO BRING GUSTY CONDITIONS FOR THE LATTER PART OF THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Marine Weather Statements in Puerto Rico, 2008Every marine weather statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.